MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980A3ENNISB
Medical Device Problem Codes Product Quality Problem (1506); No Flow (2991); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, when powering on during installation, a 980 ventilator generated a power on self test (post) failure code.The device was available for evaluation.The service personnel (sp) inspected the device and found a post failure diagnostic code.The sp replaced the direct current (dc)-dc printed circuit board (pcb).The ventilator passed all testing per manufacturer specification at the time of service.The dc-dc pcb was returned for analysis.A visual inspection was carried out and it was observed that there were signs of thermal damage to the capacitor reference designator c83.Preliminary testing of the pcb revealed that there was a resistance reading of 1.2 ohms (short circuit) across capacitor reference designator c83.The cause of the event was isolated to the thermally damaged c83 capacitor on the dc-dc board.There is an existing internal investigation related to this issue.A review of the device history record / product history record identified that the assembly/device had no failures which are relevant to the failure reported.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, when powering on during installation, a 980 ventilator generated a power on self test (post) failure code.The ventilator was not in use on a patient at the time of the reported event.
 
Event or Problem Description
Corrected event description: it was reported that, when powering on, a 980 ventilator generated a power on self test (post) failure code.The ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
kelly adams
2101 faraday ave
carlsbad, CA 92008
7606035046
MDR Report Key12510173
Report Number8020893-2021-00146
Device Sequence Number20126143
Product Code CBK
UDI-Device Identifier10884521201910
UDI-Public10884521201910
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980A3ENNISB
Device Catalogue Number980A3ENNISB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown